How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42822
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I am having cramps in my intestines along with dark, and loose

Customer Question

I am having cramps in my intestines along with dark, and loose stools. My gastrologist can't see me for 5 weeks. What is the best way to handle this. I don't know if I can stand this 5 weeks. Also I have no insurance as I will have Medicare in December.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
Hello, this is Dr. David. I have read your question and I'm ready to help.
dark brown stools are not worrisome
tar black stools are worrisome for bleeding from your upper GI which is worrisome and needs to be addressed immediately.
are your stools mostly stool or more water?
is the Imodium helping to control your diarrhea? how many are you taking a day?
have you tried a gluten free diet? some patients can have diarrhea and cramps from allergies to gluten or lactose in milk so these have to be avoided.
Customer: replied 1 year ago.
Stools more watery. .I odium not helping sometimes stool is black.
Expert:  Dr. David replied 1 year ago.
if the stool sometimes is black. you have to go to the ER and ask your stools to be tested for blood and also tested for clostridium difficile infection which is a bad bacterial infection which can cause diarrhea.
you don't want to continue to loose fluid and water through this diarrhea for 5 weeks as this will lead to dehydration and can land you in the hospital.

Related Medical Questions